advertisement
Question
Posted by: tanya | 2011/06/03

bisocor

Good day

I''m a 27 year old female, normal weight, acceptable bp,don''t smoke or drink alcohol. went to gp last year after feeling very tired for some time. have heart palpatations. gp did resting ecg, 140. refered to speicalist who refered me to cardiologist. had stress ecg, and holter. all normal,except for abnormal high heart rate. prescribed bisocor 5 mg, doing well. without it, my heart rate is between 80 - 120 during day and constantly tired and hot! have also been had problems with a mystery foot pain, appently nerve damage in lower back. recenly started using trepilene for back pain and also lyrica for foot, but stopped both due to side affects. trepilene pushed heart rate up and lyrica brings it down and cause dizzyness and nausea. have an enlarged thyroid, but normal blood count.
my question is how long will i have to use the bisocor for ?- currently 8 months and cannot cope without it. i also have chest pains which comes and goes during the day. never really have a good day, just good periods during the day. could hernia cause similar discomfort - 3 family members have hernias, inherited?!

Thanks Tanya

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Hi Tanya,

I'm sure the chest pain and foot pain are nothing to do with your heart, and a hernia could not cause the sort of pain you describe.

As far as your heart rate is concerned, high heart rates are common in young women, often slim young women who are anxious. You are taking Bisocor which brings down your heart rate but may also help control symptoms of anxiety. How long you take it really depends on how long you have unpleasant symptoms.

What I would do is try to reduce the dose slowly to the lowest dose that works, and then every now and again try to wean yourself off it altogether: Beta blockers like Bisocor are very safe drugs but like all drugs they should be used only if and when necessary.

However I would be guided by your GP or cardiologist.

Hope that helps!

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cardiologist | 2011/06/13

Hi Tanya,

I'm sure the chest pain and foot pain are nothing to do with your heart, and a hernia could not cause the sort of pain you describe.

As far as your heart rate is concerned, high heart rates are common in young women, often slim young women who are anxious. You are taking Bisocor which brings down your heart rate but may also help control symptoms of anxiety. How long you take it really depends on how long you have unpleasant symptoms.

What I would do is try to reduce the dose slowly to the lowest dose that works, and then every now and again try to wean yourself off it altogether: Beta blockers like Bisocor are very safe drugs but like all drugs they should be used only if and when necessary.

However I would be guided by your GP or cardiologist.

Hope that helps!

Best wishes

Reply to Cardiologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement